Weight gain on T3?


I have conversion issues and finally got prescribed t3 medication. I started taking the 10 mg given but didnt feel too good on it and stopped after few days. Took 2 days break and 5 days ago I started on 5mg with plan of increasing to 10 in another 2 days' time. So far I am just hungry all the time. i get bad hunger pains and constantly eating. I have put on about 4-5 pounds in the last week, also have constipation. What is going on? I feel bloated too. I have been on clean diet for a year, aip since February, only eating food I have successfully reintroduced (eggs, chocolate, coconut flour, some nuts). Now thinking to back to full aip. I dont get this:(

14 Replies

  • Hi, I started T3 couple months ago. He started me on 5mcg twice a day now I'm on 5mcg 3 times a day. Although I get hungry I have not had any other problems. Tbh I'm not sure there has been major improvements on the T3 ... Getting fed up with having no energy, putting on weight , brain fog ( must say brain fog is little better since being on T3) x

  • Gyon,

    There's not much info on your profile of your thyroid history but on looking at the past two posts your levo was reduced from 125 to 100 mcg with 10mcg added.

    10mcg of T3 is equal to around 30mcg of levo so you increased your dose from 125 to 155mcg levo approx.

    Are you still taking levothyroxine? or T3 only.

  • I am yes, 100 daily. Thank you Shaw. Any other details you need? I do have medium adrenal fatigue, and currently taking ad206 and adrenal cocktail to support it.

  • Gyon, You may have been a bit overmedicated as the higher dose of T4 was washing out. Try 5mcg daily for a few days and then increase to 10mcg. 100mcg T4 + 10mcg T3 is equivalent to 130mcg T4. It takes 6 weeks to get the full impact. If you decide to stop T3 put your Levothyroxine back up to 125mcg.

  • I noticed my appetite increased too. That's not a bad thing as its revving up your metabolism so it's your body just doing its job. If you're constipated that will make you feel bloated obviously and more likely the 4/5lbs is part water as you're constipated. You'll be amazed what you can hang on to. I look pregnant when I'm constipated ☺️

  • Hi Gyon

    About 2 months ago I increased t3 by 10mcg daily. I am putting on weight also.

  • Usually levo causes weight gain rather than T3 but I have read it can occur if our TSH is a bit too high.


  • Hi Shaws

    thanks for that info. I think I will print and post it to my Gp's surgery.

  • They will stick to the guidelines unfortunately. Their jobs may be on the line if they don't go by them.

  • Has anybody recommended Guggal Gum for t4 to t3 conversion?

  • Thanks Shaws.

  • I didn't do well on T3 either (similar symptoms as you describe). I'm now solely taking levo and feel SO MUCH better! Not everyone needs T3.

  • This whole thyroid adrenal minerals vitamins etc etc etc such a minefield :(

  • I didn't feel well on T3 until I completely stopped Thyroxine and went T3 only.

You may also like...